MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending, and a supplemental report will be sent upon its completion.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-sept-2024 / serial#: (b)(6).D9: no h3: no h4: mfg date: 24-sept-2023 h5: no d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-sept-2024 / serial#: (b)(6).D9: no h3: no h4: mfg date: 06-sept-2023 h5: no d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-sept-2024 / serial#: (b)(6).D9: no h3: no h4: mfg date: 24-sept-2023 h5: no d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 28-aug-2023 / serial#: (b)(6).D9: no.H3: no.H4: mfg date: 31-aug-2024 h5: no.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a review of log files data revealed several batteries exhibited power disconnect alarms.The batteries were removed from service.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as additional information has being received for this event and sections h ave been updated.Additional products: d1: heartware ventricular assist system ¿ battery d4: model #:1650/ catalog #:1650/ expiration date: 30-sep-2024 / serial or lot#: (b)(6) d9: no h3: no h4: mfg date: 05-sep-2023 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that during review of log files an additional battery with communication errors was noted.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: one (1) controller ((b)(6)) and six (6) batteries ((b)(6)) were not returned for evaluation.No performance allegations were made against (b)(6).A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Review of the event file associated with (b)(6) revealed a controller power up event with an associated motor start event was logged on (b)(6) 2025 at 14:16:51.Various parameters, including time, patient id, and pump id were programmed on (b)(6) 2025 prior to the controller power up event, indicating the power up event occurred during the initial programming of the controller and/or a controller exchange.Additionally, log file analysis revealed that the controller in use during the reported event ((b)(6)) contained a feature that records whether a power source experienced a communication error or a disconnection within each 15 minute interval.Analysis of the data log file revealed several instances involving (b)(6), where the batteries' relative state of charge (rsoc) value was logged between 101-201, which is indicative of a communication error.A communication error will t rigger a power disconnect alarm if the other power source is a battery with an rsoc greater than (b)(4).As a result, the reported event was confirmed.The batteries were lubricated prior to release.Possible root causes of the communication errors and resulting power disconnect alarms can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.Based on available information, the most likely root cause of the controller power up event associated with (b)(6) can be attributed to a controller exchange.Additional product: d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes d1: heartware ventricular assist system ¿ battery d4: serial #: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22522422
Report Number3007042319-2025-01461
Device Sequence Number18280565
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)240430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/26/2025
09/09/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/29/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MCS1705PU VAD.
Patient Age72 YR
Patient SexMale